MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 15MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 15MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR181540-20
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during an endovascular embolization procedure on a male patient, the microsphere xl 15mm x 40cm coil (ssr18154020, l14750) presented technical problems and there was no progression within the microcatheter, making its use impossible for the treatment of the patient.No further information is available.A non-sterile micrusphere xl 15mmx40cm was received for analysis on a pouch.The device was visually inspected, and it was found that the device positioning unit (dpu) has a kinked condition at 69 cm, 83 cm, and 84 cm from proximal end.The resheathing tool was observed broken in two, also, it was found that the introducer has a split condition, causing the core wire to protrude, no other damages or anomalies were observed during the visual inspection.The micrusphere xl 15mmx40cm was inspected under a microscope magnification, and it was found that the coil component is stretched.No other damages or anomalies were observed on the device.The functional test could not be performed due to the conditions noted on the device.The device was returned to cerenovus for further evaluation.Upon arrival, the device positioning unit (dpu) of the microsphere xl 15mm x 40cm coil was noted to have kinks at 69 cm, 83 cm, and 84 cm from proximal end, the re-sheathing tool was fragmented into 2 pieces, also, it was found that the introducer has a split condition, causing the core wire to protrude through the split.Further inspection under microscopic magnification revealed that the coil component was in stretched condition.It was still attached to the rest of the unit.The conditions noted on the returned components precluded proper functional testing, however, they seem to be secondary to the manipulation required to release the embolic coil from the microcatheter.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Since no further information became available and no additional devices were submitted for testing, no further evaluation could be conducted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts have been made to obtain further information; however, it has not¿been made available.If additional information becomes available in the future, it will be properly updated.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an endovascular embolization procedure on a male patient, the microsphere xl 15mm x 40cm coil (ssr18154020, l14750) presented technical problems and there was no progression within the microcatheter, making its use impossible for the treatment of the patient.No further information is available.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
MICRUSPHERE XL 15MMX40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14408476
Report Number3008114965-2022-00340
Device Sequence Number2430206
Product Code KRD
UDI-Device Identifier00878528009986
UDI-Public00878528009986
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberSSR181540-20
Device Catalogue NumberSSR18154020
Device Lot NumberL14750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale